Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Crumpled laminations and manifolds
of nonfinite type

Authors: R. J. Daverman and F. C. Tinsley
Journal: Proc. Amer. Math. Soc. 124 (1996), 2609-2610
MSC (1991): Primary 57N15, 57N70; Secondary 55P15, 54B15
MathSciNet review: 1371119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a group-theoretic construction due to Bestvina and Brady, we build $(n+1)$-manifolds $W$ which admit partitions into closed, connected $n$-manifolds but which do not have finite homotopy type.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N15, 57N70, 55P15, 54B15

Retrieve articles in all journals with MSC (1991): 57N15, 57N70, 55P15, 54B15

Additional Information

R. J. Daverman
Affiliation: Department of Mathematics, University of Tennessee-Knoxville, Knoxville, Tennessee 37996-1300

F. C. Tinsley
Affiliation: Department of Mathematics, The Colorado College, Colorado Springs, Colorado 80903

PII: S 0002-9939(96)03728-8
Keywords: Crumpled lamination, cobordism, mapping cylinder, acyclic map, finitely presented group, perfect subgroup, almost finitely presented group
Received by editor(s): November 19, 1995
Communicated by: James E. West
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia